Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Masturbating to achieve erection. What treatment do you suggest for erection problems?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
I have been masturbating since i ws 15 seeing sum adult movies . Nw m 25 . Whts happening is dat without masturbation my pennis isnt in errectile position. I mean my pennis doesnt errect automatically in times of intercourse or when m wid my partner. May b bcoz i dnt get aroused easily . Is it bcoz of my masturbation which i did or bcoz i watchd too many adult movies nd masturbated.
Posted Sat, 30 Nov 2013 in Men's Health
 
 
Answered by Dr. Shoaib Khan 47 minutes later
Brief Answer: Most plausible cause: 'performance-anxiety' Detailed Answer: Hello sir and welcome. Thank you for writing in. I can understand your concern and am here to help you understand all you need, and to help answer all your queries. I think I should rightfully start by saying that, by conducting the act of masturbation just before sexual intercourse or when you are with your partner or trying to get aroused; or even if not immediately before intercourse and it is just a while before intercourse that you masturbate, then this may result in your libido taking a temporary set back. This can result in a delay in erection for a while after masturbation, if you are masturbating a while before intercourse, then please avoid this. For this reason, it would be best not to masturbate at least for 12- 24 hours prior to sexual intercourse, which will surely help you get easily aroused and also have a full fledged erection when you wish to have intercourse or are with your partner conducting sexual acts. Another reason why you could be having trouble gaining an erection before intercourse or when you are with your partner is due to what is called 'performance-anxiety'. This condition is brought about in individuals who get too worried or anxious about their performance (sexually) with their partner, that results in either premature ejaculation or erectile dysfunction. This is one of the most common problems, and I think this could be the cause for your presentation. The masturbation or adult movies that you have indulged in previously are perfectly healthy, and cannot affect your sexual performance at all. Please understand that there is no way that this is the cause for your problem. As explained earlier sir, the most plausible cause if 'performance-anxiety'. This is easily treatable and with proper advise and counseling from a doctor, you should be fine in no time. Please visit a doctor, who will initiate counseling sessions with you, and reduce your anxiety towards sexual performance. I hope you found my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Masturbating to achieve erection. What treatment do you suggest for erection problems? 19 minutes later
Its nt like i masturabate bfre intercourse. Its like my pennis doesnt errect dat much or errect at all when lets say even if we exchnge kisses etc nd all. I do feel sensation down there bt it would nt errect at all or it would nt errect tht much to penetrate. Is it bcoz i wtchd too much adult movies nd masturbated bfre nd also now or is it bcoz i lost interest in sex watching too much adult movies nd masturbate. Wht do i do? Do i stop masturbating daily . Can u suggest some medicines to strengthen my pennis nd errect it. I do gym daily nd have a balanced protein diet meals everyday. May b m stressed out also. Bt ny medicines fr errectile prblm nd dat also may b without prescriptions nd widout going to da doc since it takes a lot sumtimes to visit a doc. Plz suggst nd help me out May b m nt tht much xcitd on bed. Or may b watching too many adult movies nd masturbating daily had its toll. Plz suggest wht to do nd also suggest wht tablets to tske fr correction. Dnt wnt to dishearten my partner
 
 
Answered by Dr. Shoaib Khan 15 minutes later
Brief Answer: Avoid masturbation for a while; need to visit doc Detailed Answer: Hello once again sir. I understand sir. As mentioned earlier,you will have to avoid masturbating at least 24 hours prior to sexual contact, which means yes, you will have to stop masturbating everyday. No sir, the masturbation and adult movies that you indulged in previously cannot and will not harm you in anyway. You will just have to do two things sir: 1. Avoid masturbation at least 24 hours prior to sexual contact with your partner 2. Visit a doctor and get treated for the performance related anxiety Sir, I understand how you are hesitant to visit a doctor. But the reason why I advise the same, is because there are many causes for erectile dysfunction, and unless the exact cause is treated, you might not find relief. All the medications that are related to treating such problems have many serious side effects, and so they can only be advised after a doctor has thoroughly examined you, which is another reason why you will have to visit a doctor. A balanced diet and exercise will help, but only to a certain extent. I only wish for your best, and I understand why you do not want to dishearten your partner, but I am afraid I cannot help you with medication, because we do not know the exact cause, which is why in my opinion it would be best to visit a doctor and find a one time permanent cure for your problem. In most cases, no medication is even required, and you can be completely treated by just being counseled by a doctor. I hope you understand why it is important and completely mandatory for you to visit a doctor, and seek treatment sir. Your problem is a minor problem, and will surely get solved with simple treatment. In the meantime, try to avoid masturbation at least 24 hours prior to your sexual contact. Plan your masturbation in such a way, that it gives you at least a 24 hour to recover and then perform sexually with your partner. I hope you found my response helpful sir. Please forgive me for not being able to give you any medications, as it would be of no use to you, without first finding the cause. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor